Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 11, NWS Gaylord, MI

September 27, 201213 counties in Michigan

NWS Gaylord, MI issued this frost advisory at Sep 27, 2012, 4:12 PM EDT for 13 counties in Michigan. It took effect at Sep 28, 2012, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2012, 4:12 PM EDT (20:12 UTC)
In effect from
Sep 28, 2012, 3:00 AM EDT
Expired
Sep 28, 2012, 9:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Benzie County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Ogemaw County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 48 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2012-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2012-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS73 KAPX 272012
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT THU SEP 27 2012

...MORE COLD TEMPERATURES EXPECTED TONIGHT...

.COOL CANADIAN HIGH PRESSURE WILL CONTINUE OVER NORTHERN MICHIGAN
THROUGH THE OVERNIGHT HOURS...SETTING UP MAINLY CLEAR SKIES AND
LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DIP TOWARD OR BELOW
THE FREEZING MARK FOR MANY LOCATIONS BY FRIDAY MORNING. THE
COLDEST TEMPERATURES ARE EXPECTED FOR INLAND AREAS AWAY FROM THE
MODERATING INFLUENCE OF THE GREAT LAKES.

MIZ008-015>019-021>023-027>029-280415-
/O.NEW.KAPX.FZ.W.0011.120928T0700Z-120928T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO
412 PM EDT THU SEP 27 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * WIDESPREAD TEMPERATURES IN THE 29 TO 32 DEGREE RANGE ARE
   EXPECTED...WITH A FEW EVEN COLDER READINGS POSSIBLE.

 * WIDESPREAD FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ020-024>026-030>036-041-042-280415-
/O.NEW.KAPX.FR.Y.0011.120928T0700Z-120928T1300Z/
LEELANAU-ALPENA-BENZIE-GRAND TRAVERSE-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...NORTHPORT...ALPENA...FRANKFORT...
TRAVERSE CITY...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
412 PM EDT THU SEP 27 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED...
   COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF
   THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S.

 * AREAS OF FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
3 follow-up statements
802 
WWUS73 KAPX 272321
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
721 PM EDT THU SEP 27 2012

...MORE COLD TEMPERATURES EXPECTED TONIGHT...

.COOL CANADIAN HIGH PRESSURE WILL REMAIN OVER NORTHERN MICHIGAN
THROUGH THE OVERNIGHT HOURS...SETTING UP MAINLY CLEAR SKIES AND
LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DIP TOWARD OR BELOW
THE FREEZING MARK FOR MANY LOCATIONS BY FRIDAY MORNING. THE
COLDEST TEMPERATURES ARE EXPECTED FOR INLAND AREAS AWAY FROM THE
MODERATING INFLUENCE OF THE GREAT LAKES.

MIZ020-025-031-280030-
/O.CAN.KAPX.FR.Y.0011.120928T0700Z-120928T1300Z/
LEELANAU-BENZIE-MANISTEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE
721 PM EDT THU SEP 27 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST
ADVISORY. 

$$

MIZ008-015>019-021>023-027>029-281200-
/O.CON.KAPX.FZ.W.0011.120928T0700Z-120928T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO
721 PM EDT THU SEP 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * WIDESPREAD TEMPERATURES IN THE 29 TO 32 DEGREE RANGE ARE 
   EXPECTED...WITH A FEW EVEN COLDER READINGS POSSIBLE. 

 * WIDESPREAD FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS 
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ024-026-030-032>036-041-042-281200-
/O.CON.KAPX.FR.Y.0011.120928T0700Z-120928T1300Z/
ALPENA-GRAND TRAVERSE-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...TRAVERSE CITY...HARRISVILLE...
CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...
GLADWIN...STANDISH
721 PM EDT THU SEP 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED... 
   COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF 
   THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. 

 * AREAS OF FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS 
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JZ
228 
WWUS73 KAPX 280220
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1020 PM EDT THU SEP 27 2012

...MORE COLD TEMPERATURES EXPECTED TONIGHT...

.COOL CANADIAN HIGH PRESSURE WILL REMAIN OVER NORTHERN MICHIGAN
THROUGH THE OVERNIGHT HOURS...SETTING UP MAINLY CLEAR SKIES AND
LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DIP TOWARD OR BELOW
THE FREEZING MARK FOR MANY LOCATIONS BY FRIDAY MORNING. THE
COLDEST TEMPERATURES ARE EXPECTED FOR INLAND AREAS AWAY FROM THE
MODERATING INFLUENCE OF THE GREAT LAKES.

MIZ008-015>019-021>023-027>029-281200-
/O.CON.KAPX.FZ.W.0011.120928T0700Z-120928T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO
1020 PM EDT THU SEP 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * WIDESPREAD TEMPERATURES IN THE 29 TO 33 DEGREE RANGE ARE
   EXPECTED...WITH A FEW EVEN COLDER READINGS POSSIBLE.

 * WIDESPREAD FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS 
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ024-026-030-032>036-041-042-281200-
/O.CON.KAPX.FR.Y.0011.120928T0700Z-120928T1300Z/
ALPENA-GRAND TRAVERSE-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...TRAVERSE CITY...HARRISVILLE...
CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...
GLADWIN...STANDISH
1020 PM EDT THU SEP 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED... 
   COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF 
   THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. 

 * AREAS OF FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS 
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
964 
WWUS73 KAPX 280814
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EDT FRI SEP 28 2012

...MORE COLD TEMPERATURES EXPECTED TONIGHT...

.COOL CANADIAN HIGH PRESSURE OVER NORTHERN MICHIGAN HAS BROUGHT
CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DIP
NEAR OR BELOW THE FREEZING MARK FOR MANY LOCATIONS THROUGH
DAYBREAK. THE COLDEST TEMPERATURES ARE EXPECTED FOR INLAND AREAS
AWAY FROM THE MODERATING INFLUENCE OF THE GREAT LAKES.

MIZ008-015>019-021>023-027>029-281300-
/O.CON.KAPX.FZ.W.0011.000000T0000Z-120928T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO
414 AM EDT FRI SEP 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * WIDESPREAD TEMPERATURES IN THE 29 TO 33 DEGREE RANGE ARE 
   EXPECTED...WITH A FEW EVEN COLDER READINGS POSSIBLE. 

 * WIDESPREAD FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES WILL DAMAGE SENSITIVE PLANTS. PRECAUTIONS 
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ024-026-030-032>036-041-042-281300-
/O.CON.KAPX.FR.Y.0011.000000T0000Z-120928T1300Z/
ALPENA-GRAND TRAVERSE-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...TRAVERSE CITY...HARRISVILLE...
CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...
GLADWIN...STANDISH
414 AM EDT FRI SEP 28 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE 31 TO 36 DEGREE RANGE ARE EXPECTED... 
   COLDEST FOR INLAND AREAS AWAY FROM THE GREAT LAKES. A FEW OF 
   THE NORMALLY COLDER SPOTS MAY BRIEFLY DIP INTO THE UPPER 20S. 

 * AREAS OF FROST WILL DEVELOP.

IMPACTS...

 * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS 
   SHOULD BE TAKEN TO PROTECT VEGETATION IF DESIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 27, 3:52 PM EDT, 20 minutes earlier.

Area forecast discussion, Sep 27, 3:52 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT THU SEP 27 2012

.SYNOPSIS...
ISSUED AT 348 PM EDT THU SEP 27 2012

A RATHER QUIET AND DRY PERIOD OF WEATHER IS EXPECTED INTO THE
BEGINNING OF THE UPCOMING WEEKEND...COURTESY OF A SLOW MOVING HIGH
PRESSURE. THE EXCEPTION TO THE DRY WEATHER WILL BE NORTHEASTERN
LOWER...WHO WILL HAVE CHANCES OF RAIN SHOWERS SATURDAY AFTERNOON
THROUGH SUNDAY. THE NEXT CHANCE FOR THE ENTIRE FORECAST AREA TO SEE
RAIN WILL BE MONDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES INTO
NORTHERN MICHIGAN. WHILE TEMPERATURES WILL NOT STRAY TOO FAR FROM
NORMAL THROUGH THE PERIOD...THERE IS A GOOD POSSIBILITY FOR FROST
ONCE AGAIN FRIDAY MORNING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 348 PM EDT THU SEP 27 2012

CURRENTLY, HIGH PRESSURE OVER THE GREAT LAKES WILL ONCE AGAIN SIT
OVER THE REGION AND PROVIDE PARTLY CLOUDY SKIES AND CHILLY
TEMPERATURES.

TONIGHT...MAIN CONCERN WILL BE THE CLOUD COVER. IF YOU END UP UNDER
IT, THE TEMPERATURES WILL BUST WARM, AND IT IS POSSIBLE THAT IF THE
SKY IS CLEAR, THAT TEMPERATURES WILL BUST COOL. HOWEVER, HEDGE
TOWARD THE COOL SIDE, SO PROBABLY WON'T BUST AS MUCH AS THE WARM
SIDE. MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE ARE EVIDENT
FROM THE CU PRODUCTION THIS AFTERNOON. AS THE TEMPERATURES COOL THIS
EVENING, THE INVERSION THAT WILL SET UP, WILL TRAP THE MOISTURE AND
PRODUCE SOME STRATUS/STRATOCU, JUST LIKE LAST NIGHT. SO LOOKED AT
THE 850 MB MOISTURE AS THE NAM AND GFS SOUNDINGS OVERNIGHT SHOW THE
MOISTURE TRAPPING INVERSION SHOULD SET UP THERE. THEN OVERNIGHT AS
THE 500 MB SHORTWAVE TROUGH BEGINS TO DROP INTO THE REGION THE HIGH
SPLITS AND THE MOISTURE GETS DRIVEN TOWARD THE SE. SO OVERNIGHT, THE
MOISTURE, AND THUS THE CLOUD COVER LOOKS TO MOVE TO THE SOUTHEAST.
THE CLOUDS AND THE LAKE HURON SHORE LINE SHOULD KEEP THINGS SOMEWHAT
WARM, SO THAT FROM APN TO WEST BRANCH MAY STAY WARM ENOUGH TO AVOID
FROST. THE CLOUD COVER LOOKS LIKE IT WILL REMAIN ALONG THE M-55
CORRIDOR AS WELL, SO HAVE THE TEMPERATURES THERE BETWEEN 32 AND 35,
SO HAVE ONLY OUTLINED A FROST ADVISORY THERE. NORTH OF THIS, INLAND
ALONG I-75, I HAVE OUTLINED A FREEZE WARNING AS THE TEMPERATURES
THERE WILL DROP BELOW 32 AS THE SKY CLEARS OUT. THE ONLY PLACE WHERE
THAT MIGHT NOT WORK IS IN E UPPER AS THE CLOUDS THERE MAY NOT CLEAR
OUT FAST ENOUGH TO DIP BELOW 32F.

FRIDAY...TEMPERATURES THEN WARM QUICKLY ONCE THE SUN POPS UP. ANY
STRATUS WILL BEGIN TO DISSIPATE AND THEN REFORM AS DIURNAL CU, BY
THE AFTERNOON. THE REST OF THE REGION WILL SEE SOME CU, BUT THE
DRIER AIR SHOULD LEAVE MOST OF E UPPER AND N LOWER MOSTLY SUNNY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 348 PM EDT THU SEP 27 2012

OVERVIEW: FOUR-WAVE LONG WAVE PATTERN IN PLACE AROUND THE NORTHERN
HEMISPHERE TO START THIS PERIOD...WITH LONG WAVE TROUGHS ANCHORED
OVER EASTERN NOAM AND THE GULF OF ALASKA AND STRONG RIDGING THROUGH
THE WESTERN CONUS KEEPING THE GREAT LAKES ON THE COOLER SIDE OF
THINGS. ON THE SMALLER SCALE...SHORT WAVE ENERGY ADVANCING INTO NRN
ONTARIO THIS MORNING. THIS SYSTEM STILL SLATED TO EVENTUALLY EVOLVE
INTO A CUTOFF LOW OVER THE GREAT LAKES THIS WEEKEND. IN THE
EXTENDED...MEDIUM RANGE GUIDANCE SUGGESTS A WESTWARD RETROGRESSION
TO THE LARGE SCALE PATTERN THROUGH NEXT WEEK WITH RIDGING EDGING
BACK TO THE WEST COAST/EASTERN PACIFIC AND DEEPER TROUGHING
DEVELOPING THROUGH THE MIDWEST/GREAT LAKES.

FRIDAY NIGHT THROUGH THE WEEKEND: AFOREMENTIONED MID LEVEL SHORT
WAVE FORECAST TO ADVANCE INTO WESTERN QUEBEC BEFORE TAKING A
SOUTHWEST JAUNT DOWN INTO MICHIGAN...SATURDAY AND SATURDAY
NIGHT...THEN PIVOTS EASTWARD ON SUNDAY. THIS PRETTY MUCH PINCHES OFF
BROAD HIGH PRESSURE ACROSS THE GREAT LAKES WITH SOME SEMBLANCE OF A
WEAK SFC LOW TRAVERSING DOWN THROUGH THE REGION. SOME NOTABLE TIMING
AND EVOLUTION DIFFERENCES AMONG THE MODELS. GFS IS THE MORE
AGGRESSIVE AND FASTER DIGGING THE WAVE INTO THE STATE...AND A BIT
MORE CLOSED OFF WITH THE UPPER LOW. NAM/ECMWF SOLUTIONS ARE BOTH
SLOWER...NOT ADVANCING THE WAVE THROUGH NRN MICHIGAN UNTIL LATE
SATURDAY AND SATURDAY NIGHT...WHILE KICKING THE WAVE OUT A LITTLE
FURTHER SOUTHEAST OF THE REGION SUNDAY.

AT THE END OF THE DAY THESE DIFFERENCES WILL NOT HAVE A BIG
IMPACT ON THE FORECAST AT THIS JUNCTURE. DESPITE THE OMINOUS LOOKING
CLOSED LOW...THIS SYSTEM IS AND WILL REMAIN FAIRLY MOISTURE STARVED.
IN ADDITION...STRONGEST QG-FORCING PRETTY MUCH BYPASSES NRN MICHIGAN
SATURDAY BEFORE RAMPING UP OVER THE OHIO/PENNSYLVANIA REGION SUNDAY.
BUT...WITH COOLER AIR/STEEPER LAPSE RATES ALOFT/LAKE INSTABILITY
BOTH SATURDAY AND SUNDAY UNDER THE UPPER LOW...HARD TO ARGUE AGAINST
AT LEAST A LOW END THREAT FOR BOTH LAKE AND HEATING OF THE DAY
INDUCED SHOWERS...PARTICULARLY OVER NE LOWER MICHIGAN WITH A NE FLOW
OFF THE WATER. GOING WEEKEND FORECAST WILL BE LEFT PRETTY MUCH AS IS
AT THIS TIME WITH JUST SOME MINOR COSMETIC TWEAKS.

MONDAY THROUGH THURSDAY...LATEST MEDIUM RANGE GUIDANCE SHOWING
BETTER AGREEMENT IN THE EXTENDED PERIOD COMPARED TO PREVIOUS
RUNS...THAT IS TO SAY 12Z GFS NOW CLOSELY RESEMBLES THE ECMWF. THIS
AT LEAST ADDS A BIT MORE CONFIDENCE TO THE FORECAST. CUTOFF LOW
FEATURE KICKS OUT ACROSS NEW ENGLAND TO START THE WEEK WITH A BRIEF
INTERLUDE OF LOW AMPLITUDE RIDGING ACROSS THE GREAT LAKES. SO A
QUIET/COOL-ISH START ON TAP TO START THE NEXT WORK WEEK. ANOTHER
PIECE OF SHORT WAVE ENERGY DIPS THROUGH THE GREAT LAKES LATE MONDAY
INTO TUESDAY DRAGGING A WEAK SFC COLD FRONT THROUGH THE STATE.
ANOTHER NRN STREAM SYSTEM WITH LIMITED MOISTURE THAT SUPPORTS NO
MORE THAN LOW CHANCY POPS LATE MONDAY NIGHT THROUGH TUESDAY. LOW
AMPLITUDE RIDGING/SFC HIGH PRESSURE FOLLOWS TUESDAY NIGHT INTO
WEDNESDAY (DRY WEATHER). A STRONGER WAVE/SFC LOW CROSSES THE NRN
PLAINS INTO THE NRN LAKES LATER WEDNESDAY INTO THURSDAY...AGAIN WITH
SOME LOW END RAIN CHANCES TO WRAP UP THE 7-DAY FORECAST. STRONGER SW
FLOW AHEAD OF THIS SYSTEM MAY PUSH SOME FAIRLY WARM AIR BACK INTO
THE REGION ESPECIALLY WEDNESDAY WITH HIGHS MAKING A RUN AT THE 70S
FOR SOME AREAS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1239 PM EDT THU SEP 27 2012

OTHER THAN SOME DIURNAL CU AROUND THE AREA, WHICH ARE VFR
CATEGORY, IF THEY FORM A CIG, THE SKY IS MAINLY CLEAR AS THE HIGH
PRESSURE OVER THE REGION PROVIDES SOME DRY AIR. MAIN CONCERN FOR
THE TAFS, IS THE MOISTURE THAT IS IN THE LOWER LEVELS THAT WILL
GET TRAPPED FOR A TIME BELOW THE INVERSION THAT IS EXPECTED TO SET
UP. AT THIS POINT, IT LOOKS LIKE VFR CIGS, BASED ON THE MODEL
SOUNDINGS. FRIDAY LOOKS MOSTLY SUNNY AGAIN.

&&

.MARINE...
ISSUED AT 348 PM EDT THU SEP 27 2012

TONIGHT THROUGH SATURDAY...FOR TONIGHT, FRIDAY AND FRIDAY NIGHT,
WITH THE HIGH OVER THE REGION WINDS WILL GENERALLY BE VARIABLE AT 10
KNOTS OR LESS, AND WAVES AT 2 FEET OR LESS. SATURDAY, A STRONGER
SYSTEM IS LOOKING TO SETTLE OVER THE GREAT LAKES THIS WEEKEND.
THIS MAY RESULT IN A BRIEF PERIOD OF GUSTIER NORTH/NORTHEAST FLOW
ON SATURDAY AND THE POTENTIAL FOR LOW END SMALL CRAFT ADVISORY
HEADLINES DURING THAT TIME.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 3 AM TO 9 AM EDT FRIDAY FOR MIZ020-024>026-
     030>036-041-042.
     FREEZE WARNING FROM 3 AM TO 9 AM EDT FRIDAY FOR MIZ008-015>019-
     021>023-027>029.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...TL
SHORT TERM...JL
LONG TERM...BA
AVIATION...JL
MARINE...JL/BA
Hazardous weather outlook, Sep 27, 3:54 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT THU SEP 27 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281130-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
354 PM EDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

THE THREAT FOR FROST AND FREEZING TEMPERATURES WILL BE EXPECTED
TONIGHT FOR MUCH OF NORTHERN MICHIGAN. SEE CURRENT ADVISORIES AND
WARNINGS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE THREAT FOR FROST AND FREEZING TEMPERATURES WILL BE EXPECTED
FRIDAY MORNING FOR MUCH OF NORTHERN MICHIGAN. SEE CURRENT ADVISORIES
AND WARNINGS FOR FURTHER DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT LOW TEMPERATURES FRIDAY MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD
(ALL LOWERCASE)

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:12 PM EDTFreeze WarningAPXAntrim, Cheboygan, Crawford, Emmet, Kalkaska, Montmorency and 3 more17 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.